Teaching
Research
Contact Shmuel Friedland!



Shmuel Friedland!
Shmuel Friedland

 

Shmuel Friedland , University of Illinois, Chicago
 

Office: SEO 715 
Phone: (312) 413-2176
Email: friedlan@uic.edu
Departmental Fax: (312) 996-1491 
Departmental reception: (312) 996-3041

EDUCATION:

  • D.Sc. in Mathematics 
    • Israel Institute of Technology, 1971 
    • Title: Extremal eigenvalue problems for convex sets of symmetric matrices and operators 
    • Thesis Advisor: B. Schwarz 
CURRICULUM VITAE: #

LIST OF PUBLICATIONS #

SHORT OVERVIEW OF MY PAPERS BY SUBJECTS#

SELECTED PUBLICATIONS
  • Some inequalities for the spectral radius of nonnegative matrices and applications, (with Samuel Karlin), Duke Mathematical Journal 42 (1975), 459-490.
  • A lower bound for the permanent of doubly stochastic matrices, Annals of Mathematics, 110 (1979), 167-176.
  • A proof of a generalized van der Waerden conjecture on permanents, Linear Multilin. Algebra, 11 (1982), 107-120.
  • Simultaneous similarity of matrices, Advances in Mathematics 50 (1983), 189-265.
  •  On the crossing rule, (with J. Robbin and J. Sylvester), Communications in Pure and Applied Mathematics, 37 (1984), 19-37.
  • Dynamical properties of plane polynomial automorphisms, (with John W. Milnor),  J. Ergodic Theory & Dynamical Systems,  9 (1989),  67-99.
  • Entropy of polynomial and rational maps, Annals of Mathematics, 133 (1991), 359-368.
  • A proof of the set-theoretic version of the salmon conjecture,  (with E. Gross), Journal of Algebra, 356 (2012), 374--379.
  • Universal uncertainty relations,  (with V. Gheorghiu and G. Gour), Physical Review Letters, 111, 230401 (2013), 5 pages.
  • The number of singular vector tuples and uniqueness of best rank one approximation of tensors,  (with G. Ottaviani), Foundations of Computational Mathematics 14, 6 (2014), 1209--1242.
SIGNIFICANT PAPERS: #

LIST OF COAUTHORS: #

Google Scholar Citations: #


Last Updated: February 22, 2015

Website Questions:  Email: (Chirag Shah)
cshah8@uic.edu